Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 171, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2001, 3:20 PM CDT for Tallahatchie County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 3:20 PM CDT (20:20 UTC)
- Expired
- Jul 4, 2001, 4:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 042027 CCA SVRMEM MSC135-042100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 320 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 400 PM CDT. * AT 317 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF PAYNES...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CDT INCLUDE... PAYNES... CHARLESTON... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. HAIL AROUND 1 INCH IN DIAMETER IS LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3400 9029 3383 9024 3387 8993 3411 8994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:20 AM CDT, 6 hours earlier.
Area forecast discussion, Jul 4, 9:20 AM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 920 AM CDT WED JUL 4 2001 HAVE UPDATED ZONES TO REMOVE AFTERNOON WORDING AS AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH THROUGH THE CWA. CURRENTLY BOUNDARY IS LOCATED OVER MEM...THIS WILL STIR UP SOME EARLY MORNING SHOWERS. AFTERNOON TSRA WILL CONTINUE TO BE A THREAT LATER TODAY. SURFACE HIGH TO OUR SE WILL GIVE S TO SW WIND FLOW...BUT OUTFLOW WILL TEMPORARILY SHIFT WINDS TO THE NW. CURRENT TEMPS SIMILAR TO 24 HR AGO TEMPS..SEE NO REASON TO CHANGE FORECASTED TEMPS. NO FURTHER UPDATES ARE PLANNED. .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.